My mom has had cirrhosis of the liver for 3 years. She was given tramadol once before and had 3 grand-mal seizures. Her DR said it was an allergic reaction. The nursing home she is in now has been giving her tramadol around the clock for 6 days even though her medical records state she is allergic. The nursing home had to call 911 because they thought my mother was having a stroke because of sudden slurred speech and loss of coordination. A CT was done and her liver is now in complete failure and enlarged as well as her spleen. Her ammonia level was 61 when first tested at the ER and now is at 127. She has had episodes of encephalopathy when her ammonia level is high and seems like she is going through it again. Until yesterday, medically, she was pretty stable for a person in her condition. Is it possible tramadol could have caused all these news problems and medical decline? Also, what can I do about the nurse and staff DR at the nursing home giving my mother a medication that it clearly says in her records she is allergic to?